Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Feb 5, 2004, 10:05 AM CST for Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 10:05 AM CST (16:05 UTC)
- Expired
- Feb 5, 2004, 1:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Evangeline Parish, LA, Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 051608
FFWLCH
LAC039-097-051900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1005 AM CST THU FEB 5 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EVANGELINE PARISH IN CENTRAL LOUISIANA
ST. LANDRY PARISH IN CENTRAL LOUISIANA
* UNTIL 100 PM CST
* AT 1003 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT 3 TO 6 INCHES OF RAIN HAS FALLEN ACROSS EASTERN EVANGELINE
PARISH AND WESTERN ST. LANDRY PARISH DURING THE PAST THREE HOURS.
TWO TO THREE INCHES OF ADDITIONAL RAINFALL IS EXPECTED IN THE WARNED
AREA THROUGH NOON. THE HEAVIEST RAINS HAVE FALLEN ACROSS VILLE
PLATTE AND MAMOU AND WILL BE MOVING ACROSS WASHINGTON AND OPELOUSAS
WITHIN THE NEXT HOUR.
DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...BAYOUS AND
CREEKS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD THE AREA QUICKLY.
CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.
LAT...LON 3080 9187 3041 9207 3051 9225 3054 9253
3093 9235 3081 9217
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 10:05 AM CST, 0 minutes earlier.
Area forecast discussion, Feb 5, 10:05 AM CST, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1005 AM CST THU FEB 5 2004 LINE OF SHRA/TSRA CONTINUES TO SLOWLY PUSH EASTWARD. LATEST UPDATE ON TORNADO WATCH 5 REMOVES WATCH FROM RAPIDES...ALLEN AND CALCASIEU PARISHES ALTHOUGH RAIN THREAT FOR THOSE AREAS IS NOT OVER. WILL UPDATE ZONES TO REMOVE THESE PARISHES FROM THE WATCH. && .UPDATED POINT TEMPS/POPS... BPT 50 44 60 35 / 60 30 00 00 LCH 50 46 60 35 / ++ 50 00 00 LFT 68 50 58 35 / ++ 50 00 00 AEX 43 45 56 31 / ++ 50 00 00 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH TODAY. TORNADO WATCH UNTIL NOON...LAZ032-033-040>045-051>055. TX...FLOOD WATCH TODAY. COASTAL WATERS...SCA...GMZ450-455-470-475. && MCNATT
Hazardous weather outlook, Feb 5, 4:11 AM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 411 AM CST THU FEB 5 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 061100- ACADIA-ALLEN-ATCHAFALAYA RIVER TO CAMERON 20 NM OUT- ATCHAFALAYA RIVER TO CAMERON 20 TO 60 NM OUT-AVOYELLES-BEAUREGARD- CALCASIEU-CAMERON-CAMERON TO HIGH ISLAND 20 NM OUT- CAMERON TO HIGH ISLAND 20 TO 60 NM OUT-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-LOWER ST MARTIN-NEWTON- ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-VERMILION- VERNON- 411 AM CST THU FEB 5 2004 .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS A VIGOROUS STORM SYSTEM ADVANCES TOWARD THE REGION. RAINS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT. ADDITIONALLY...SEVERE WEATHER WILL BE POSSIBLE WITH MODERATELY UNSTABLE GULF AIR IN PLACE AND STRONG UPPER AIR SUPPORT. WIND PROFILES FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH DAMAGING HAIL AND WINDS. SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. MARCOTTE
In the hours before
Local storm report, Feb 5, 8:28 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
828 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL 10 SE MARKSVILLE 31.02N 91.94W
02/05/2004 0.88 INCH AVOYELLES LA LAW ENFORCEMENT
&&
ITOLocal storm report, Feb 5, 9:21 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
921 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG HATHAWAY 30.35N 92.67W
02/05/2004 JEFFERSON DAVIS LA LAW ENFORCEMENT
SHERIFF OFFICE REPORTED TREES DOWN NEAR HATHAWAY
0740 AM TSTM WND DMG 2 N JENNINGS 30.25N 92.66W
02/05/2004 JEFFERSON DAVIS LA LAW ENFORCEMENT
PART OF ROOF BLOWN OFF OF HOME ON ELTON DRIVE
&&
MLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:28 PM CST | Special Marine Warning | LCH | 62 min | |
| Feb 4, 7:25 PM CST | Special Marine Warning | LCH | 65 min | |
| Feb 5, 5:23 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 67 min |
| Feb 5, 7:13 AM CST | Flash Flood Warning | LCH | Jefferson Davis | 4 hr |
| Feb 5, 7:20 AM CST | Severe Thunderstorm Warning | LCH | Jefferson Davis | 55 min |
| Feb 5, 8:40 AM CST | Flash Flood Warning | LCH | Avoyelles | 3 hr |
| Feb 5, 9:15 AM CST | Tornado Warning | LCH | Saint Landry | 30 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.